Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 15, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 25, 2025, 4:26 PM EST for 5 counties in Pennsylvania. It took effect at Nov 26, 2025, 7:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 4:26 PM EST (21:26 UTC)
- In effect from
- Nov 26, 2025, 7:00 PM EST
- Expired
- Nov 27, 2025, 2:00 PM EST
- In force
- 19 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS71 KCTP 252126 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 426 PM EST Tue Nov 25 2025 PAZ024-025-033-034-262030- /O.NEW.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Altoona, Bedford, and Somerset 426 PM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 7 PM EST THURSDAY FOR THE LAUREL HIGHLANDS... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected for the Laurel Highlands. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 7 PM Wednesday to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Colbert
6 follow-up statements
109 WWUS71 KCTP 260328 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1028 PM EST Tue Nov 25 2025 PAZ036-057>059-063>066-261300- /O.NEW.KCTP.FG.Y.0020.251126T0328Z-251126T1300Z/ Franklin-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Gettysburg, Pottsville, Harrisburg, Hershey, Lancaster, York, Carlisle, Chambersburg, and Lebanon 1028 PM EST Tue Nov 25 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY... * WHAT...Areas with visibility a quarter mile or less in dense fog. * WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, Schuylkill, and York Counties. * WHEN...Until 8 AM EST Wednesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Dense fog is ongoing or will develop shortly. Visibility of just a few hundred feet has already been observed on Interstate 81 in Schuylkill County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider allowing extra time to reach your destination. If driving, slow down, use your low-beam headlights, and leave plenty of distance ahead of you. && $$ PAZ024-025-033-034-262030- /O.CON.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Altoona, Bedford, and Somerset 1028 PM EST Tue Nov 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 7 PM EST THURSDAY FOR THE LAUREL HIGHLANDS... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected for the Laurel Highlands. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 7 PM Wednesday to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Colbert
979 WWUS71 KCTP 260837 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 337 AM EST Wed Nov 26 2025 PAZ017-270015- /O.EXA.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Clearfield- Including the cities of Clearfield and DuBois 337 AM EST Wed Nov 26 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Clearfield County. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ036-057>059-063>066-261300- /O.CON.KCTP.FG.Y.0020.000000T0000Z-251126T1300Z/ Franklin-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Hershey, York, Chambersburg, Lancaster, Carlisle, Pottsville, Lebanon, Gettysburg, and Harrisburg 337 AM EST Wed Nov 26 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Areas with visibility a quarter mile or less in dense fog. * WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, Schuylkill, and York Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider allowing extra time to reach your destination. If driving, slow down, use your low-beam headlights, and leave plenty of distance ahead of you. && $$ PAZ024-025-033-034-270015- /O.CON.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Bedford, Johnstown, Altoona, and Somerset 337 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY FOR THE LAUREL HIGHLANDS... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected for the Laurel Highlands. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Tyburski
832 WWUS71 KCTP 261303 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 803 AM EST Wed Nov 26 2025 PAZ036-057>059-063>066-261415- /O.EXP.KCTP.FG.Y.0020.000000T0000Z-251126T1300Z/ Franklin-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Harrisburg, Carlisle, Hershey, York, Lancaster, Pottsville, Lebanon, Gettysburg, and Chambersburg 803 AM EST Wed Nov 26 2025 ...DENSE FOG ADVISORY HAS EXPIRED... The fog is starting to lift and visibilities improve. However, patches of dense fog may linger through much of the morning in spots. $$ PAZ017-270115- /O.CON.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Clearfield- Including the cities of DuBois and Clearfield 803 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Clearfield County. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ024-025-033-034-270115- /O.CON.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Bedford, Johnstown, Altoona, and Somerset 803 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
337 WWUS71 KCTP 262028 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 328 PM EST Wed Nov 26 2025 PAZ017-270900- /O.CON.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Clearfield- Including the cities of DuBois and Clearfield 328 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Clearfield County. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ024-025-033-034-270900- /O.CON.KCTP.WI.Y.0015.251127T0000Z-251128T0000Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Bedford, Altoona, and Somerset 328 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY FOR THE LAUREL HIGHLANDS... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around holiday decorations and other unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
443 WWUS71 KCTP 270728 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 228 AM EST Thu Nov 27 2025 PAZ017-024-025-033-034-280000- /O.CON.KCTP.WI.Y.0015.000000T0000Z-251128T0000Z/ Clearfield-Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Clearfield, Somerset, Johnstown, Bedford, and DuBois 228 AM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Bedford, Blair, Cambria, Clearfield, and Somerset Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Banghoff
167 WWUS71 KCTP 271900 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 200 PM EST Thu Nov 27 2025 PAZ017-024-025-033-034-272000- /O.CAN.KCTP.WI.Y.0015.000000T0000Z-251128T0000Z/ Clearfield-Cambria-Blair-Somerset-Bedford- Including the cities of Clearfield, DuBois, Altoona, Bedford, Somerset, and Johnstown 200 PM EST Thu Nov 27 2025 ...WIND ADVISORY IS CANCELLED... The wind is diminishing. Gusts will top out in the 30s through Friday afternoon. $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:47 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 25, 2:47 PM EST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service State College PA 247 PM EST Tue Nov 25 2025 .SYNOPSIS... * Slightly milder temperatures today with steady rain followed by even milder conditions Wednesday with a few showers along and ahead of a strong cold front * Becoming windy and much colder Wednesday night through Friday * Lake effect snow may result in significant Thanksgiving holiday travel disruptions across northwest Pennsylvania, while scattered snow showers and a few squalls impact the weather across the Central Mtns, Laurel Highlands and possibly the Middle Susquehanna Valley && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Rain will continue across much of Central PA through the rest of the day and may actually increase slightly in intensity for the rest of the afternoon as forcing for ascent increases slightly ahead of an approaching 30 to 40 knot low-level jet. Precipitable water values will increase to around 1 inch, which is around the 95th percentile for this time of year. Total rainfall amounts through tonight will range from around a half of an inch to three quarters of an inch. The rain gradually tapers off to a few showers overnight as the axis of the LLJ exits the region to the east. Temperatures remain mild overnight, with lows ranging from the low 40s to near 50. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... Additional showers will be possible on Wednesday afternoon along and ahead of a strong cold front. Temperatures on Wednesday will be even milder, with highs in the 50s and 60s, though these values could end up being slightly high if the front arrives earlier than currently anticipated. This cold front will usher in much colder air for Wednesday night through Friday. Model soundings show the potential for widespread wind gusts Wednesday night and Thursday morning in the 45 to 50 mph range as winds at the top of the mixed layer will range from 45 to 55 knots. If confidence continues to increase in these gusts mixing down to the surface, a Wind Advisory may be needed for much of Central PA. Gusty winds continue through the end of the week, but may peak just below Wind Advisory criteria for both Thursday and Friday afternoons. The main focus for this period is still the potential for heavy lake effect snow across northwest PA. While the low-level flow will initially be out of the southwest, favoring areas north of the Pennsylvania-New York border for the heaviest snow, winds quickly become more westerly by early Thursday morning, directing the snow bands into northwest PA. Most guidance shows the flow remaining favorable for snow to continue over northwest PA through Friday. With confidence continuing to increase in at least portions of Warren and McKean counties seeing anywhere from 6 to 12 inches of snow, we have upgraded the Winter Storm Watch to a Lake Effect Snow Warning. Areas that see the most persistent snow bands may even see snowfall amounts as high as 15 to 18 inches. Heavy snow combined with wind gusts up to 40 mph may make travel difficult to impossible at times. Lake effect snow bands will almost certainly make it farther south and east than those two counties, but confidence in placement and snowfall amounts remains too low to issue any Winter Weather Advisories yet. Snow showers will also impact the western mountains Wednesday night and Thursday and again on Friday with model RH profiles showing saturation in the DGZ along with favorable upslope wind trajectories. Friday may also feature a few snow showers or squalls that could impact the the I-80 and I-99 corridors, leading to rapidly changing travel conditions. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The lake effect snow pattern comes to an end Saturday morning as low-level flow backs and high pressure begins to build in. There is still some uncertainty with speed/timing, but overall guidance agrees in returning precip to the area on Sunday. Thermal profiles appear to be cold enough to initially support a mixed ptype transitioning to rain for the last day of November. Unsettled weather will continue into early next week as cold air in the middle of the country sets up a strong baroclinic zone over the eastern US. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Light to moderate rain dominating the airspace with deteriorating cigs and visbys which will continue overnight and into Wednesday. The rain will remain widespread through Tuesday night before tapering off into scattered rain showers on Wednesday. A cold front will come through Wednesday night bringing gusty winds and lake effect snow across the NW through Friday. The lake effect and upslope snow could become more widespread into the Laurel Highlands (i.e. JST) as one heads further out in time, i.e. on Friday. UNV and AOO could see some flurries and snow showers as well. This based on winds shifting more to west to northwest, from the west southwest direction. Often this takes some time, as the warm lakes tend to modify the wind fields. Outlook... Wed...Breezy with intermittent rain showers; becoming windy with sharp CFROPA Wed night with gusts >30kt from 240-270 deg. Thu-Fri...Windy with gusts 30-35kt from 270-300 degrees. Frequent snow showers over the NW 1/2 of the airspace. Sat...Improving conditions/lighter winds with snow showers ending downwind of Lake Erie. Sun...Scattered rain/snow showers. Restrictions possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Lake Effect Snow Warning from 1 AM Thursday to 1 AM EST Saturday for PAZ004-005. && SYNOPSIS...Lambert/Bauco NEAR TERM...Bauco SHORT TERM...Bauco LONG TERM...Colbert/Bauco AVIATION...Martin/Gartner
Hazardous weather outlook, Nov 25, 1:08 PM EST, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service State College PA 108 PM EST Tue Nov 25 2025 PAZ006-010>012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-261815- Potter-Elk-Cameron-Northern Clinton-Northern Centre-Southern Centre- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 108 PM EST Tue Nov 25 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy and much colder weather is expected from Wednesday night through Friday. Wind gusts potentially exceeding 45 mph could blow around unsecured objects and result in difficult driving conditions especially for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-261815- Warren-McKean- 108 PM EST Tue Nov 25 2025 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST SATURDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-025-033-034-261815- Clearfield-Cambria-Blair-Somerset-Bedford- 108 PM EST Tue Nov 25 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow showers are likely Wednesday night through Friday with minor accumulation possible. Wind gusts potentially exceeding 45 mph could blow around unsecured objects and result in difficult driving conditions especially for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:04 PM EST | Lake Effect Snow Warning | CTP | McKean, Potter, Warren | 3 days |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.